MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Codes Material Invagination (1336); Device Difficult to Setup or Prepare (1487); Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 22mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 12f amplatzer torqvue 45x45 delivery sheath.During the procedure, several attempts were made to attach the loading tube to the delivery sheath for occluder insertion.Upon the third attempt it was noted that the internal cuff of the loading tube appeared to be invaginated, and the plastic of the threads were deformed.Both the occluder and delivery sheath were replaced with a new 22mm amplatzer amulet left atrial appendage and 12f amplatzer torqvue 45x45 delivery sheath.The patient experienced excessive bleeding due to the delay in attaching the loader to the delivery sheath.One unit of blood was transfused to the patient post-procedure.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device difficult to setup or prepare, material deformation and invagination, and hemorrhage was reported.The device was returned to abbott for investigation.The investigation found that the delivery sheath had multiple kinks throughout the tubing and the hub on the delivery sheath had significant damage, which precluded using it to perform functional testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported device difficult to setup or prepare could not be conclusively determined.The cause of the material deformation and invagination appears to be a cascading effect of multiple connection attempts.The cause of the reported hemorrhage appears to be related to procedural complication.The unexpected medical intervention was a result of case-specific circumstance as blood transfusion was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20071623
Report Number2135147-2024-04181
Device Sequence Number6395771
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260630(10)9152760
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9152760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale